Main content

Parameter Range Reduction for ODE Models Using Monotonic Discretizations

Show full item record

Title: Parameter Range Reduction for ODE Models Using Monotonic Discretizations
Author: Willms, Allan R.; Szusz, Emily K.
Abstract: This paper analyzes the effectiveness of various monotonic discretizations of an ODE in a parameter range reduction algorithm. Several properties of discretizations are given, and five classes of discretizations are defined for various step numbers $s$. The range reduction algorithm that employs these discretizations is described. Using both analytical results based on the prototypical model $x'=\lambda x$, and empirical results based on two more complicated models, it is shown that one particular class of discretizations (the A1OUT class) results in the tightest bounds on the parameters. This result is shown to be attributed to a certain characteristic value, $A_0$, of the discretization. Accumulation of these discretizations is also defined, and its usefulness in the range reduction algorithm is described.
Date: 2013
Terms of Use: All items in the Atrium are protected by copyright with all rights reserved unless otherwise indicated.
Related Publications: J. Comput. Appl. Math. 247 (2013) 124-151

Files in this item

Files Size Format View Description
Willms_Szusz_JCAM_postprint.pdf 581.9Kb PDF View/Open Main article - postprint

This item appears in the following Collection(s)

Show full item record Except where otherwise noted, this item's license is described as